Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 896, NWS Seattle, WA

January 17, 2012

NWS Seattle, WA issued this small craft advisory at Jan 17, 2012, 3:16 AM PST. It took effect at Jan 17, 2012, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:16 AM PST (11:16 UTC)
In effect from
Jan 17, 2012, 6:00 PM PST
Expired
Jan 17, 2012, 3:51 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WHUS76 KSEW 171116
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
316 AM PST TUE JAN 17 2012

PZZ150-153-156-170-173-176-171930-
/O.CAN.KSEW.SC.Y.0895.000000T0000Z-120117T2000Z/
/O.NEW.KSEW.SC.Y.0896.120118T0200Z-120118T0800Z/
/O.UPG.KSEW.GL.A.0001.120118T0800Z-120119T0800Z/
/O.NEW.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...EAST WIND 15 TO 25 KNOTS THIS EVENING...RISING TO 25 TO
  40 KNOTS LATE TUESDAY NIGHT THROUGH WEDNESDAY.

* SEAS...COMBINED SEAS BUILDING TO 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-171230-
/O.CAN.KSEW.SC.Y.0895.000000T0000Z-120118T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

$$

PZZ131-171930-
/O.EXB.KSEW.SC.Y.0895.000000T0000Z-120117T2000Z/
/O.UPG.KSEW.GL.A.0001.120118T0800Z-120119T0800Z/
/O.NEW.KSEW.GL.W.0007.120118T1400Z-120119T0800Z/
/O.NEW.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON PST TODAY. IN
ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 15 TO 25 KNOTS UNTIL NOON TODAY. THEN EAST WIND
  RISING TO 15 TO 25 KNOTS LATE TONIGHT AND 25 TO 35 KNOTS
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133-171930-
/O.UPG.KSEW.GL.A.0001.120118T0800Z-120119T0800Z/
/O.NEW.KSEW.GL.W.0007.120118T1400Z-120119T0800Z/
/O.NEW.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PST
WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHEAST WIND RISING TO 15 TO 25 KNOTS LATE TONIGHT AND
  25 TO 35 KNOTS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-171930-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120118T2300Z/
GRAYS HARBOR BAR-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 PM
PST WEDNESDAY...

* BAR CONDITIONS...ROUGH DURING THE EBBS.

* COMBINED SEAS...11 FEET DURING THE EBBS.

* FIRST EBB...11 AM TODAY.

* SECOND EBB...1130 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ135-171930-
/O.EXT.KSEW.SC.Y.0895.000000T0000Z-120117T2000Z/
PUGET SOUND AND HOOD CANAL-
316 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WIND...SOUTH 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
011 
WHUS76 KSEW 171746
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
946 AM PST TUE JAN 17 2012

PZZ131-180200-
/O.EXT.KSEW.SC.Y.0895.000000T0000Z-120118T0000Z/
/O.CON.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
/O.CON.KSEW.GL.W.0007.120118T1400Z-120119T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM PST WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...

* WIND...WEST 15 TO 25 KNOTS UNTIL NOON TODAY. THEN EAST WIND 
  RISING TO 15 TO 25 KNOTS LATE TONIGHT AND 25 TO 35 KNOTS 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-180200-
/O.CON.KSEW.SC.Y.0896.120118T0200Z-120118T0800Z/
/O.CON.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PST TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT PST WEDNESDAY NIGHT...

* WIND...EAST WIND 15 TO 25 KNOTS THIS EVENING...RISING TO 25 TO 
  40 KNOTS LATE TUESDAY NIGHT THROUGH WEDNESDAY. 

* SEAS...COMBINED SEAS BUILDING TO 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133-180200-
/O.CON.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
/O.CON.KSEW.GL.W.0007.120118T1400Z-120119T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM PST WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...

* WIND...NORTHEAST WIND RISING TO 15 TO 25 KNOTS LATE TONIGHT 
  AND 25 TO 35 KNOTS WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-180000-
/O.EXB.KSEW.SC.Y.0895.000000T0000Z-120118T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WIND...WEST 15 TO 25 KNOTS UNTIL NOON TODAY. THEN EAST WIND 
  RISING TO 15 TO 25 KNOTS LATE TONIGHT AND 25 TO 35 KNOTS 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-180000-
/O.EXT.KSEW.SC.Y.0895.000000T0000Z-120118T0000Z/
PUGET SOUND AND HOOD CANAL-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND...SOUTH 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-180200-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-120118T2300Z/
GRAYS HARBOR BAR-
946 AM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
3 PM PST WEDNESDAY...

* BAR CONDITIONS...ROUGH DURING THE EBBS.

* COMBINED SEAS...11 FEET DURING THE EBBS.

* FIRST EBB...11 AM TODAY.

* SECOND EBB...1130 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
520 
WHUS76 KSEW 172351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
351 PM PST TUE JAN 17 2012

PZZ131-180800-
/O.CAN.KSEW.SC.Y.0895.000000T0000Z-120118T0000Z/
/O.NEW.KSEW.SI.Y.0004.120117T2351Z-120118T0800Z/
/O.CAN.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
/O.EXT.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...WEST 15 TO 25 KNOTS...THEN EAST WIND RISING TO 25 TO 35
  KNOTS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ133-180800-
/O.NEW.KSEW.SI.Y.0004.120117T2351Z-120118T0800Z/
/O.NEW.KSEW.UP.Y.0001.120118T0600Z-120119T0200Z/
/O.CAN.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
/O.EXT.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
6 PM PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS
FREEZING SPRAY ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...NORTHEAST WIND 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS
  AFTER MIDNIGHT.

* FREEZING SPRAY ADVISORY...ONE QUARTER TO ONE TENTH OF AN INCH
  PER HOUR. ACCUMULATION ON MARINE STRUCTURES AND BOATS LATE
  TONIGHT THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

PZZ150-153-156-170-173-176-180800-
/O.NEW.KSEW.SI.Y.0004.120117T2351Z-120118T0800Z/
/O.CAN.KSEW.SC.Y.0896.120118T0200Z-120118T0800Z/
/O.CON.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT PST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...NORTHWEST WIND 15 TO 25 KNOTS THIS EVENING...RISING TO 25
  TO 35 KNOTS AFTER MIDNIGHT.

* SEAS...COMBINED SEAS BUILDING TO 12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ130-180800-
/O.NEW.KSEW.SI.Y.0004.120117T2351Z-120118T0800Z/
/O.CAN.KSEW.SC.Y.0896.120118T0800Z-120118T1400Z/
/O.EXT.KSEW.GL.W.0007.120118T0800Z-120119T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...NORTHWEST WIND 15 TO 25 KNOTS...EASING LATE THIS
  EVENING...THEN NORTHEAST WIND 25 TO 35 KNOTS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ134-180800-
/O.EXB.KSEW.SC.Y.0895.000000T0000Z-120119T0000Z/
ADMIRALTY INLET-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WIND...NORTHWEST 15 TO 25 KNOTS...BECOMING NORTH 20 TO 30 KNOTS
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-180800-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120119T1200Z/
GRAYS HARBOR BAR-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST THURSDAY...

* BAR CONDITIONS...ROUGH DURING THE EBBS.

* COMBINED SEAS...11 FEET DURING THE EBBS.

* FIRST EBB...1130 PM THIS EVENING.

* SECOND EBB...1215 PM WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-135-180800-
/O.EXT.KSEW.SC.Y.0895.000000T0000Z-120119T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
351 PM PST TUE JAN 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS...BECOMING NORTH 20 TO 30 KNOTS
  ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 9:30 PM PST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 16, 9:30 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST MON JAN 16 2012

.SYNOPSIS...SNOW SHOWERS WILL CONTINUE TO MOVE INTO THE AREA FROM
THE WEST THROUGH TUESDAY...WITH SOME AREAS RECEIVING SPOTTY HEAVY
SNOW. A STRONGER WINTER STORM WILL AFFECT ALL OF WESTERN WASHINGTON
LATE TUESDAY NIGHT THROUGH WEDNESDAY. SIGNIFICANT SNOWFALL
ACCUMULATIONS ARE LIKELY. AN ACTIVE WEATHER PATTERN IS EXPECTED
THURSDAY THROUGH NEXT WEEKEND.

&&

.SHORT TERM...SNOW SHOWERS CONTINUE. THE MOST VIGOROUS SHOWERS
SEEMED TO BE OVER THE SOUTHWEST INTERIOR AND LOWER CHEHALIS VALLEY
THIS EVENING. ALSO THE LATEST NAM SHOWS A LARGE BLOB OF 4 INCHES OF
SNOW TONIGHT OVER THOSE AREAS. ADDED THOSE ZONES TO THE WINTER STORM
WARNING TONIGHT. THEY...ALONG WITH THE COAST AND MOST OF THE
NORTHWEST INTERIOR...WILL GET 2-5 INCHES OF NEW SNOW IN SHOWERS. THE
PRECIPITATION IS SPOTTY WHICH MEANS THE VARIATION IN AMOUNTS COULD
BE LARGER THAN USUAL...WITH SOME AREAS GETTING NOTHING.

A DISTINCT HOLE IN THE SHOWERS REMAINS OVER THE SEATTLE AREA. ALL
OTHER AREAS THAT HAD BEEN UNDER A WINTER STORM WATCH TONIGHT AND
TUESDAY NOW HAVE A WINTER WEATHER ADVISORY. ALREADY UPDATED THE
ZONES AND GRIDS.

THE BIG STORY IS DEFINITELY HEAVY SNOW ON WEDNESDAY. WITH COLD AIR
IN PLACE OVER WESTERN WASHINGTON...A WARM OVERRUNNING SYSTEM WILL
SPREAD SNOW NORTH OVER EVENTUALLY ALL AREAS. THE AMOUNTS SHOULD BE
IMPRESSIVE. A COUPLE OF INCHES COULD FALL LATE TUESDAY NIGHT...
ANOTHER 4-6 INCHES COULD FALL WEDNESDAY...AND A FEW MORE INCHES
COULD FALL WEDNESDAY NIGHT.

THE TRANSITION TO RAIN IS PROBLEMATIC. SOUTHERN AREAS SHOULD SEE
MOSTLY RAIN BY WEDNESDAY AFTERNOON. HOWEVER SEATTLE NORTH WILL
LIKELY STAY COLD ENOUGH FOR SNOW TO CONTINUE. THE GFS DOES NOT WARM
THE SEATTLE AREA UNTIL THURSDAY AND HOLDS COLD AIR OVER THE
NORTHWEST INTERIOR UNTIL THURSDAY NIGHT. PRECIPITATION IS LIGHT BY
THURSDAY AFTERNOON. THIS COULD MEAN NO BIG RAIN TO WASH AWAY THE
SNOW...WHICH THEREFORE MIGHT NOT MELT UNTIL FRIDAY OR SO. BURKE

.LONG TERM...PREVIOUS DISCUSSION...MODELS CONTINUE TO SHOW LITTLE
CONSISTENCY OR CONTINUITY IN THE LONG RANGE...BUT A CHANGE TO A
WARMER...WET...AND OCCASIONALLY WINDY PATTERN LOOKS LIKELY. AT THIS
TIME A BROAD BRUSH FORECAST WILL BE MAINTAINED. ALBRECHT

&&

.HYDROLOGY...PREVIOUS DISCUSSION...NO WIDESPREAD RIVER FLOODING IS
EXPECTED IN THE NEXT SEVEN DAYS. SMALLER AND MORE FLOOD PRONE RIVERS
MAY SEE SOME FLOODING AFTER WEDNESDAY. THE TRANSITION OF
PRECIPITATION TYPE FROM SNOW TO RAIN COULD RESULT IN URBAN AND SMALL
STREAM FLOODING WEDNESDAY INTO THURSDAY DEPENDING ON HOW MUCH SNOW
IS ON THE GROUND BEFORE THE TRANSITION TO RAIN. ALBRECHT

&&

.AVALANCHE...WARNING ISSUED FOR WEST SLOPES CASCADES AND OLYMPICS AS
VERY DANGEROUS AVALANCHE CONDITIONS EXPECTED BY TUESDAY AND FOR
SEVERAL DAYS. RECENT COLD LOW DENSITY SNOW OF 1-2 FEET IS VERY
POORLY BONDED TO A HARD CRUST SURFACE...WHEN LOADED WITH THE
EXPECTED HEAVY SNOWFALL ALONG WITH VERY STRONG WIND TRANSPORT LATER
TONIGHT AND TUESDAY...AND BEYOND...THIS IS SETTING THE STAGE FOR A
MAJOR AND SIGNIFICANT AVALANCHE CYCLE. IT WILL BE POSSIBLE TO SEE
RATHER LARGE SLIDES THAT MAY TRAVEL VERY FAST AND RUN LONG DISTANCES
GIVEN THE CURRENT SNOWPACK STRUCTURE. TRAVEL IN AVALANCHE TERRAIN IS
NOT RECOMMENDED UNTIL CONDITIONS CHANGE. SEE NWAC.US FOR DETAILS
KRAMER

&&

.AVIATION...WESTERLY FLOW ALOFT OVER THE REGION WILL GRADUALLY
INCREASE TONIGHT AND TUESDAY...AS AN UPPER TROUGH MOVES TOWARD THE
AREA FROM THE NORTHWEST AND A DEVELOPING FRONTAL SYSTEM APPROACHES
FROM THE SOUTHWEST. A WEAK SURFACE LOW WILL REMAIN JUST OFF
VANCOUVER ISLAND NEAR PACHENA POINT WITH A WEAK TROUGH EXTENDING
ACROSS WESTERN WASHINGTON. THE AIR MASS WILL REMAIN MOIST.

SCATTERED SNOW SHOWERS CONTINUED ACROSS WESTERN WASHINGTON AT 9 PM
WITH SKY CONDITIONS ROUGHLY BKN-OVC010 BKN-OVC015-022 OVC035-040.
SNOW SHOWERS ARE LOCALLY REDUCING VISIBILITY TO 2-4SM. THESE
CONDITIONS WILL CONTINUE...GENERALLY SPEAKING...THROUGH TUESDAY
EVENING. THE HEAVIEST AND MOST PERSISTENT SNOW SHOWERS WILL PROBABLY
OCCUR IN THE NORTHWEST INTERIOR...SOUTHWEST INTERIOR...AND AT THE
COAST. THE PUGET SOUND REGION -- BY CONTRAST -- WILL RECEIVE LESS
SNOW SHOWERS AS IT WILL BE IN THE SHADOW OF THE OLYMPIC MOUNTAINS.

KSEA...SOUTH WIND 8 TO 14 KT S/SW WIND 8-12 KT...LIKELY SHIFTING TO
NORTHERLY AROUND 20Z TUESDAY. OCCASIONAL SNOW SHOWERS TONIGHT AND
TUESDAY...WITH TOTAL ACCUMULATION DURING THE NEXT 24 HOURS AROUND 2
INCHES. THE TEMPERATURE WILL CHANGE LITTLE TONIGHT...GRADUALLY
FALLING TO AN OVERNIGHT LOW NEAR 31 DEGREES...THEN WARMING TO A HIGH
NEAR 34 TUESDAY. A MUCH MORE SIGNIFICANT SNOWFALL EVENT IS EXPECTED
LATE TUESDAY NIGHT AND WEDNESDAY WITH ACCUMULATIONS AROUND 8 INCHES
LIKELY. MCDONNAL

&&

.MARINE...A 1011 MB SURFACE LOW WILL REMAIN JUST OFF VANCOUVER
ISLAND NEAR PACHENA POINT TONIGHT AND TUESDAY...WITH HIGH PRESSURE
OVER BRITISH COLUMBIA AND NORTHERN CALIFORNIA. SMALL CRAFT ADVISORY
WESTERLIES WILL CONTINUE OVER THE COASTAL WATERS DURING THAT
PERIOD...WITH SMALL CRAFT ADVISORY NORTHEAST WINDS LIKELY TUESDAY IN
THE NORTHERN INLAND WATERS AND EAST ENTRANCE STRAIT OF JUAN DE FUCA.

A VIGOROUS DEVELOPING FRONTAL SYSTEM WILL MOVE INTO THE REGION FROM
THE WEST TUESDAY NIGHT AND WEDNESDAY...WHILE THE SURFACE HIGH
REMAINS OVER BRITISH COLUMBIA. THIS WILL PRODUCE STRONG NORTHEAST
PRESSURE GRADIENTS ACROSS THE REGION...WITH GALE FORCE WINDS
EXPECTED OVER THE COASTAL WATERS...WEST ENTRANCE STRAIT OF JUAN DE
FUCA...CENTRAL STRAIT...AND NORTHERN INLAND WATERS. A GALE WATCH HAS
BEEN POSTED.

ANOTHER FAIRLY VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
THURSDAY NIGHT THROUGH SATURDAY. MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING TONIGHT COAST...NORTH INTERIOR SKAGIT AND
     ISLAND COUNTY NORTHWARD...AND SOUTHWEST INTERIOR.
    .WINTER STORM WARNING MOUNTAINS TONIGHT AND TUESDAY.
    .WINTER WEATHER ADVISORY TONIGHT AND TUESDAY ALL OTHER ZONES.
    .WINTER STORM WATCH ALL AREAS TUESDAY NIGHT THROUGH
     WEDNESDAY EVENING.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS AND PUGET SOUND THROUGH
     TONIGHT.
    .SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT THROUGH MIDNIGHT
     TONIGHT.
    .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
    .GALE WATCH MIDNIGHT TUESDAY THROUGH MIDNIGHT WEDNESDAY COASTAL
     WATERS...WEST ENTRANCE STRAIT...CENTRAL STRAIT...NORTHERN
     INLAND WATERS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 17, 12:27 AM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1227 AM PST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HEAVY SNOW       WICKERSHAM              48.66N 122.21W
01/17/2012  M8.0 INCH        WHATCOM            WA   PUBLIC

            SNOWFALL OVER PAST 7 HOURS. 12 TOTAL ON GROUND.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:56 PM PSTGale WatchSEW5 hr
Jan 17, 3:16 AM PSTGale WarningSEW49 hr
Jan 17, 5:00 AM PSTWinter Storm WarningSEW34 hr
Jan 17, 2:12 PM PSTHeavy Freezing Spray AdvisorySEW28 hr
Jan 17, 3:35 PM PSTWinter Weather AdvisorySEWSan Juan24 hr
Jan 17, 3:39 PM PSTWind AdvisorySEWSan Juan36 hr
Jan 17, 3:51 PM PSTSmall Craft Advisory for WindsSEW6 hr

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.